MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 0 S/A CT; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 0 S/A CT; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z358T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 20-mar-2024 and suture was used.During the procedure, the needle keeps breaking away from the suture after a few throws with the suture.They have had to go through multiple sutures in one setting.There was no patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Date sent to the fda: 4/15/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it was reported that (b)(4) products are involved in this complaint, please confirm what is the total number of items that the needle broke away from suture after a few throws during this surgery? please provide the lot number: device return status.Please document the shipment tracking number: please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-04309.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: lot number for the affected suture (as provided in my original reporting) is: ltmglkd i will not be returning any of the affected product, as at the time of the occurrences, they were used suture needles.Contaminated sharps and they went in the sharps containers.The suture portion was then tied to a new suture as it was already affixed to the patient and we were/will continue on with the surgery in the best practice for the patient.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Lot ltmglkd appears to be an invalid lot.Please provide lot number if available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/13/2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 36IN 0 S/A CT
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19107717
Report Number2210968-2024-04310
Device Sequence Number7343760
Product Code NEW
UDI-Device Identifier10705031060760
UDI-Public10705031060760
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ358T
Device Lot NumberLTMGLKD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer04/16/2024
07/18/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/10/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown